top of page
Summit County

Naloxone

Essential Resources for Opioid and Fentanyl Education 

Helpful Information About

Harm Reduction

Naloxone

Naloxone is a safe and legal medication that can save the life of someone who is overdosing.

A black and white drawn image of a hand holding a pink Narcan Nasal Spray 4mg, a life-saving opioid overdose reversal medication.
Harm Reduction

Naloxone quickly reverses an opioid overdose. It is safe and easy to use. Anyone can legally administer it and potentially save a life. ​ Naloxone will have no effect on someone who does not have opioids in their system. It is safe to use on pregnant women and children. If you are even unsure whether someone is experiencing an opioid overdose, administer naloxone!

How to recognize an opioid overdose

A person experiencing an opioid overdose may exhibit the following signs or symptoms

Clammy, Pale Skin

Blue Lips or Skin

Pinpoint Pupils

Pinpoint pupils
White drawn image of slow, irregular, or non-breathing lungs on black background.

Slow Heart Beat

Slow, irregular or stopped breathing

Unresponsive to voice or touch

Unresponsive to voice or touch

How do you respond to overdose using Naloxone?

Step 1: Shake & Shout

Step 2: Call 911

White stick figure unresponsive from Naloxone overdose on black background step 1: the shake and shout. A white cartoon fist is shown over the chest area with two arrows on either side pointing toward it, showcasing the shake and shout technique for this emergency.

Try to wake the person up. If there is no response, grind your knuckles on the center of the person's chest for 10-15 seconds.

The Third Party Naloxone Law allows for a person other than a healthcare provider who acts in good faith to administer Naloxone to a person who is believed to be suffering from an opiate-related overdose. You must stay with the person until help arrives

Step 3: Give Naloxone

Step 4: Prepare to Give a Second Dose

Watch the video below for step by step instructions on how to administer Narcan/Naloxone. 

If the person does not wake in 3 minutes, give a second dose of Naloxone.

If the person starts to breathe normally, turn them on thier side to prevent choking. 

Source: Center for Disease Control (CDC)

Step 5: Stay with the Person

Naloxone wears off in 30-90 minutes. You must stay with the person until emergency services arrive. Cooperate with EMS and law enforcement.

Step: Stay with the person.  	White cartoon ambulance on white dotted road on black background.
White and green cartoon timer with green number three in the center of the timer on black background.

Source: Summit County Public Health

Naloxone Availability in Summit County

Free at the Following Locations:

  • Summit County Public Health 

  • Summit County Sheriff's Office

  • Red, White, and Blue Fire protection district

  • Summit Community Care Clinic Pharmacy

Available, over-the-counter, at the Following Locations: 

  • City Market Breck, City Market Dillon, Safeway

  • Walmart, Walgreens

  • CVS inside Target

bottom of page